Advertisement

Reactions Weekly

, Volume 1761, Issue 1, pp 159–159 | Cite as

Epinephrine overdose

Various toxicities: case report
Case report
  • 37 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug overdose

A 12-year-old boy experienced loss of consciousness, circulatory collapse, low BP, tachypnoea, hypoxaemia, a right lower lobe infiltrate, hypoxaemic cardiopulmonary failure, sinus tachycardia, acute pulmonary oedema and severe acute myocardial ischaemia secondary to epinephrine intoxication following an accidental overdose of epinephrine. Additionally, he received epinephrine intravenously instead of intramuscular route [duration of treatment to reactions onsets not stated].

The boy, who presented to hospital with a 3 week history of disseminated polymorphous skin rash and persistent antihistamine [specific drug not stated] refractory itching, was misdiagnosed as systemic anaphylactic reaction. As a result, he received hydrocortisone, clemastine and IV injection...

Reference

  1. Andre MC, et al. Life-Threatening Accidental Intravenous Epinephrine Overdose in a 12-Year-Old Boy. Pediatric Emergency Care 35: E110-E112, No. 6, Jun 2019. Available from: URL: http://doi.org/10.1097/PEC.0000000000001407 - Switzerland

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations